Alert archive / North Dakota / Wind Chill Warnings in 2020

Wind Chill Warning 5, NWS Bismarck, ND

February 12, 2020Rolette County, North Dakota

NWS Bismarck, ND issued this wind chill warning at Feb 12, 2020, 6:02 AM CST for Rolette County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2020, 6:02 AM CST (12:02 UTC)
Expired
Feb 12, 2020, 12:00 PM CST
In force
6 hr
Issued by
NWS Bismarck, ND

County Rolette County, ND

The radar

The Minot AFB radar (KMBX), 86 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:22 AM CSTNON-TSTM WND GST 604 Sw Belcourt, NDRAWS MESONET STATION TMTN8 4 SW BELCOURT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 0.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2020-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2020-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS43 KBIS 121202
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
602 AM CST Wed Feb 12 2020

NDZ005-122015-
/O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/
/O.NEW.KBIS.WC.W.0005.200212T1202Z-200212T1800Z/
/O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/
Rolette-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
and St. John
602 AM CST Wed Feb 12 2020

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  as low as 50 below zero expected. For the Wind Chill Advisory,
  very cold wind chills as low as 40 below zero expected.

* WHERE...Rolette county.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.  

&&

$$

NDZ004-012-013-122015-
/O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/
/O.EXT.KBIS.WC.Y.0011.200212T1202Z-200213T1800Z/
Bottineau-McHenry-Pierce-
Including the cities of Bottineau, Velva, Towner, Drake, 
and Rugby
602 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills as low as 45 below zero expected.

* WHERE...Pierce, McHenry and Bottineau counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, a hat, and
gloves. 

&&

$$

NDZ022-023-122015-
/O.CON.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/
/O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/
Sheridan-Wells-
Including the cities of Mcclusky, Goodrich, Harvey, and Fessenden
602 AM CST Wed Feb 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST THURSDAY...

* WHAT...For the Winter Weather Advisory, blowing snow expected. 
  Visibility reduced below one mile in areas of blowing snow. 
  Winds gusting as high as 45 mph. For the Wind Chill Advisory, 
  very cold wind chills as low as 40 below zero expected.

* WHERE...Sheridan and Wells counties.

* WHEN...For the Winter Weather Advisory, until noon CST today. 
  For the Wind Chill Advisory, from noon today to noon CST 
  Thursday.

* IMPACTS...Areas of blowing snow could significantly reduce
  visibility. The hazardous conditions will impact the morning 
  commute. The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling, especially in open 
areas. 

Use caution while outdoors. Wear appropriate clothing, a hat, and
gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ025-035>037-046>048-050-051-122015-
/O.CON.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/
/O.CON.KBIS.WC.Y.0011.200213T0000Z-200213T1800Z/
Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Carrington, Bismarck, Steele, Tappen, 
Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley,
Kulm, Wishek, Ashley, Oakes, and Ellendale
602 AM CST Wed Feb 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow and blowing snow
  expected. Visibility reduced below one mile in areas of blowing
  snow. Winds gusting as high as 45 mph. For the Wind Chill
  Advisory, wind chills as low as 40 below zero expected.

* WHERE...Foster, Stutsman, LaMoure, Dickey, Kidder, Logan, 
  McIntosh, Burleigh, and Emmons counties.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to noon CST Thursday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing
  snow could significantly reduce visibility. The hazardous
  conditions will impact the morning commute. The dangerously 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 10 minutes.

* ADDITIONAL DETAILS...Near whiteout conditions are expected in 
  open areas of the James River Valley this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ001>003-009>011-019>021-034-042-045-122015-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver-
McLean-Morton-Grant-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen
602 AM CST Wed Feb 12 2020 /502 AM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills as low as 35 below zero expected. 

* WHERE...Portions of north central, northwest and south central 
  North Dakota.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, a hat, and
gloves. 

&&

$$

Hollan
3 follow-up statements
671 
WWUS43 KBIS 121446
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
846 AM CST Wed Feb 12 2020

NDZ025-035-122300-
/O.CAN.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/
/O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/
Foster-Burleigh-
Including the cities of Carrington and Bismarck
846 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Chill Advisory, wind chills as low as 40 
  below zero expected.

* WHERE...Burleigh and Foster counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ022-023-122300-
/O.CAN.KBIS.WW.Y.0008.000000T0000Z-200212T1800Z/
/O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/
Sheridan-Wells-
Including the cities of Mcclusky, Goodrich, Harvey, and Fessenden
846 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Chill Advisory, very cold wind chills as 
  low as 40 below zero expected.

* WHERE...Sheridan and Wells counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ005-122300-
/O.CON.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/
/O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/
Rolette-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
and St. John
846 AM CST Wed Feb 12 2020

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills as low as 50 below zero expected. For the Wind Chill 
  Advisory, very cold wind chills as low as 40 below zero 
  expected.

* WHERE...Rolette county.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

NDZ036-037-046>048-050-051-122300-
/O.EXT.KBIS.WC.Y.0011.200212T1446Z-200213T1800Z/
/O.CON.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/
Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
846 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...For the Winter Weather Advisory, snow and blowing snow 
  expected. Visibility reduced below one mile in areas of 
  blowing snow. Winds gusting as high as 45 mph. For the Wind 
  Chill Advisory, wind chills as low as 40 below zero expected.

* WHERE...Kidder, Stutsman, Emmons, Logan, LaMoure, McIntosh and
  Dickey counties. 

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, until noon CST Thursday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions will impact the morning commute. The dangerously 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 10 minutes.

* ADDITIONAL DETAILS...Near whiteout conditions are expected in 
  open areas of the James River Valley this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ001>004-009>013-019>021-034-042-045-122300-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
846 AM CST Wed Feb 12 2020 /746 AM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills as low as 35 below zero expected.

* WHERE...Divide, Burke, Renville, Bottineau, Williams, Mountrail,
  Ward, McHenry, Pierce, Mercer, Oliver, McLean, Morton, Grant 
  and Sioux Counties.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, a hat, and
gloves.

&&

$$

KS
085 
WWUS43 KBIS 121646
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1046 AM CST Wed Feb 12 2020

NDZ036-037-046>048-050-051-130100-
/O.CAN.KBIS.WW.Y.0008.000000T0000Z-200213T0000Z/
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
1046 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Chill Advisory, wind chills as low as 40 
  below zero expected.

* WHERE...Kidder, Stutsman, Emmons, Logan, LaMoure, Mcintosh and
  Dickey counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ005-130100-
/O.CON.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/
/O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/
Rolette-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
and St. John
1046 AM CST Wed Feb 12 2020

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills as low as 50 below zero expected. For the Wind Chill 
  Advisory, very cold wind chills as low as 40 below zero 
  expected.

* WHERE...Rolette county.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

NDZ022-023-025-035-130100-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Sheridan-Wells-Foster-Burleigh-
Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, and Bismarck
1046 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...For the Wind Chill Advisory, wind chills as low as 40 
  below zero expected.

* WHERE...Sheridan, Wells, Foster and Burleigh counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

NDZ001>004-009>013-019>021-034-042-045-130100-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
1046 AM CST Wed Feb 12 2020 /946 AM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills as low as 35 below zero expected.

* WHERE...Divide, Burke, Renville, Bottineau, Williams,  
  Mountrail, Ward, McHenry, Pierce, Mercer, Oliver, McLean, 
  Morton, Grant and Sioux Counties.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, a hat, and
gloves.

&&

$$

KS
778 
WWUS43 KBIS 121756
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1156 AM CST Wed Feb 12 2020

NDZ005-130200-
/O.EXP.KBIS.WC.W.0005.000000T0000Z-200212T1800Z/
/O.CON.KBIS.WC.Y.0011.200212T1800Z-200213T1800Z/
Rolette-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
and St. John
1156 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  40 below zero.

* WHERE...Rolette county.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ022-023-025-035>037-046>048-050-051-130200-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, 
Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, 
Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, 
Ashley, Oakes, and Ellendale
1156 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...For the Wind Chill Advisory, wind chills as low as 40 
  below zero expected.

* WHERE...Sheridan, Wells, Foster, Burleigh, Kidder, Stutsman,
  Emmons, Logan, LaMoure, McIntosh and Dickey counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NDZ001>004-009>013-019>021-034-042-045-130200-
/O.CON.KBIS.WC.Y.0011.000000T0000Z-200213T1800Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
Pierce-Mercer-Oliver-McLean-Morton-Grant-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Rugby, Beulah, Hazen, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mandan, Elgin, Carson, 
New Leipzig, Fort Yates, Selfridge, and Solen
1156 AM CST Wed Feb 12 2020 /1056 AM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills as low as 35 below zero expected.

* WHERE...Divide, Burke, Renville, Bottineau, Williams, 
  Mountrail, Ward, McHenry, Pierce, Mercer, Oliver, McLean, 
  Morton, Grant and Sioux Counties.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KS

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 12, 3:14 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 12, 3:14 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
314 AM CST Wed Feb 12 2020

.SHORT TERM...(Today and tonight)
Issued at 313 AM CST Wed Feb 12 2020

The main concern for the short term continues to be an Arctic cold
front plunging south through the region early this morning. As of 3
AM CST, the front was located just south of Highway 200. Light snow
continues to fall along and ahead of the front across the southern
half of North Dakota, with forcing being aided by cyclonic flow
aloft and strong low level frontogenesis. So far, snow totals have
been a bit lower than expected, especially in north central North
Dakota. Maximum wind gusts along and behind the front have generally
been around 45 mph, but due to the lower snow totals, blowing snow
has not been reducing visibility as much as anticipated so far.
However, significant visibility reductions to less than one half
mile at times have been observed just outside our forecast area in
the Devils Lake Basin and think this will carry into the James River
Valley, with near whiteout conditions at times in open areas through
the morning. Overall, the current headlines look good, but the
northern half of the Winter Weather Advisory is not set to expire
until noon CST. With the front and peak winds moving through a bit
earlier than previously forecasted, may be able to end the advisory
for blowing snow early in our northern counties.

Winds will remain strong behind the front in the James River Valley,
with gusts to 40 mph through the afternoon. The advisory for blowing
snow remains in effect there until 6 PM CST. Elsewhere, expect a
slow decreasing trend in wind speeds this afternoon.

Dangerous wind chill are already a concern near the Turtle
Mountains, and this will only worsen and expand with time. The plan
is to keep the Winter Weather Advisory until blowing snow is no
longer creating widespread impacts, then transition to a Wind Chill
Advisory. Outside of the current Winter Weather Advisories, a Wind
Chill Advisory will go into effect at 6 AM CST this morning for the
rest of central as well as northwest North Dakota. All wind chill
headlines are set to expire at noon CST on Thursday. If the Winter
Weather Advisory is dropped from the Turtle Mountains area before
its noon CST expiration time, a short duration Wind Chill Warning
would likely be needed there through this morning, with values as
low as 45 below zero.

Most locations will see temperatures fall or remain steady through
the day. Arctic high pressure settles over the region tonight,
allowing temperatures to drop into the teens below zero.

.LONG TERM...(Thursday through Tuesday)
Issued at 313 AM CST Wed Feb 12 2020

Bitterly cold Arctic air will remain over much of the region on
Thursday, with wind chill headlines continuing through the morning.
A mild Pacific air mass under an upper level ridge will begin to
nudge its way into the region by Thursday afternoon. This will allow
highs in western North Dakota to reach the teens, but central North
Dakota will stay in the single digits above zero.

Temperatures will quickly rebound on Friday ahead of a shortwave
trough ejecting off the Northern Rockies, with above normal highs
expected for the western half of the state. The shortwave moves
across the area Friday evening into Saturday, accompanied by notable
Q-vector convergence and PVA. Most deterministic and ensemble model
guidance is showing a chance of snow with this wave. But because the
amounts are light and there are subtle timing differences, this
chance is not yet being reflected in our model consensus PoP blend.
Expect this will change with future forecasts as model consistency
increases.

Sunday looks to be quiet and mild ahead of another shortwave moving
into the Pacific Northwest. This wave reaches the Northern Plains
Sunday night into Monday, and is producing a stronger QPF signal in
the suite of models. There area still placement and timing
uncertainties to work through, but it looks like there is a chance
of accumulating snow with this system for some parts of the region.
Behind the early week shortwave, models are favoring upper level
ridging and above normal temperatures for mid to late next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1132 PM CST Tue Feb 11 2020

An arctic cold front and a clipper system will combine to produce
a period snow (generally 1-3 inches) along with strong winds,
producing areas of blowing and drifting snow. Snow has developed
over all TAF sites as of 06 UTC. The Arctic cold front has just
moved through KXWA and KMOT and will quickly drop south through
the southern TAF sites by around 09 UTC. Expect a period of MVFR
to occasionally IFR ceilings and visibilities in snow and blowing
and drifting snow at all TAF sites. The worst conditions will be
through mid morning Wednesday. Expect VFR conditions to return to
southern areas by mid to late morning with North to northwest
winds diminishing through the afternoon.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST /11 AM MST/ Thursday for
NDZ001>003-009>011-019>021-034-042-045.

Winter Weather Advisory until noon CST today for NDZ004-005-012-
013-022-023.

Wind Chill Advisory from noon today to noon CST Thursday for
NDZ004-005-012-013-022-023.

Winter Weather Advisory until 6 PM CST this evening for NDZ025-
035>037-046>048-050-051.

Wind Chill Advisory from 6 PM this evening to noon CST Thursday
for NDZ025-035>037-046>048-050-051.

&&

SHORT TERM...Hollan
LONG TERM...Hollan
AVIATION...TWH
Hazardous weather outlook, Feb 12, 3:21 AM CST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
321 AM CST Wed Feb 12 2020

NDZ025-035>037-046>048-050-051-130930-
Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-
Dickey-
321 AM CST Wed Feb 12 2020

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect through this afternoon.
See www.weather.gov/bis for details.

A Wind Chill Advisory is in effect this evening and tonight. See
www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Chill Advisory is in effect Thursday morning. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-005-012-013-022-023-130930-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-
321 AM CST Wed Feb 12 2020

This Hazardous Weather Outlook is for portions of north central
North Dakota and south central North Dakota.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect this morning. See
www.weather.gov/bis for details.

A Wind Chill Advisory is in effect this afternoon through
tonight. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Chill Advisory is in effect Thursday morning. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>003-009>011-019>021-034-042-045-130930-
Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver-
McLean-Morton-Grant-Sioux-
321 AM CST Wed Feb 12 2020 /221 AM MST Wed Feb 12 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.

.DAY ONE...Today and Tonight

A Wind Chill Advisory is in effect this morning through tonight. See
www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Chill Advisory is in effect Thursday morning. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017-018-031>033-040-041-043-044-130930-
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
321 AM CST Wed Feb 12 2020 /221 AM MST Wed Feb 12 2020/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hollan

In the hours before

Local storm report, Feb 12, 1:45 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CST WED FEB 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     SNOW             WILLISTON               48.16N 103.63W
02/12/2020  M1.0 INCH        WILLIAMS           ND   CO-OP OBSERVER

&&

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:12 AM CSTWind Chill AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more33 hr
Feb 12, 2:05 PM CSTWind Chill WarningBISDickey, Foster, Kidder, LaMoure, Logan, McIntosh and 4 more19 hr

Nearby

Wind Chill Warnings in North Dakota, 2020Every wind chill warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.